vomiting/cant take seizure meds

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Complications

Diabetes Complications Diabetes can cause many short term, long term, acute and chronic complications. Please use this section to discuss any experiences you have with Diabetes related complications. New members please feel free to post about your concerns and ask questions to the community.


Like Tree11Likes
  • 1 Post By Ronnie
  • 1 Post By Daytona
  • 2 Post By moon
  • 1 Post By Mary,
  • 5 Post By Ronnie
  • 1 Post By Freya

vomiting/cant take seizure meds


Closed Thread
 
Shared Thread Thread Tools
Old 01-17-2014, 15:12   #1
Senior Member
 
Join Date: Jul 2013
Location: USA
Posts: 265

Member Type
Type 1
Diagnosed in before 2008

199 likes received
40 likes given
Default vomiting/cant take seizure meds

Ronnie is vomiting due to sulfa drug he started Must get his stomach settled so he can take his seizure meds. He can't go long past due because it increases the possibility of a seizure. I tried to get him to sip some Sprite (not diet) and though he took two sips., he refuses more. I have broken up a glucose tablet and given hin a snall piece to melt in his mouth. I usually take one when my stomach is unsettled and it helps. He is not confident that he should put anything in his mouth when nauseated. I have his favorite chicken noodle soup on hand if we can get his stomach settled down.
Belinda

Petra likes this.
Ronnie is offline  
Old 01-17-2014, 18:10   #2
Moderator
 
Daytona's Avatar
 
Join Date: Aug 2011
Location: Chicago, IL
Posts: 2,665

Member Type
Type 2
Diagnosed in 2010

3089 likes received
2882 likes given
Default

I'm sorry to hear that Ronnie is reacting with a sulfa drug. Is he allergic perhaps? It's a pretty common allergy.

In the meantime, maybe you can call your pharmacist and see if they have any suggestions for how to safely take the medication when he can't swallow a whole pill. Some pills are safe to split, crush or allow to melt in the mouth, while others aren't.

Petra likes this.
__________________
Pumping insulin since 2017
Daytona is offline  
Old 01-17-2014, 18:13   #3
Moderator
 
moon's Avatar
 
Join Date: Feb 2011
Posts: 6,020

Member Type
Type 2
Diagnosed in 2011

5652 likes received
3314 likes given
Default

Have you spoken to his doc about this? Perhaps an anti-nausea medication would help/be in order.

Daytona and Petra like this.
__________________
Dx'ed Feb 2011 w/ BS > 600
A1C: . . . . . . . . . . . . . . . Other Stuff
2/13/11 .. 14.7 . . . . . . Trig/HDL ratio .. 5.5 to 2.2 in 6 mo
5/23/11 .. 6.2 . . . . . . . Low-carb/high healthy-fat diet
9/8/11 .... 5.6 . . . . . . . No meds, No statin
2/24/16 .... basal/bolus insulin 2-3 days/wk due to steroids

moon is online now  
 
Old 01-17-2014, 19:07   #4
Active Member
 
Join Date: Nov 2011
Location: San Diego, California
Posts: 53

Member Type
Type Undiagnosed
Diagnosed in ?

40 likes received
144 likes given
Default

Sounds like itís an allergic reaction. While youíre waiting to perhaps get a non-sulfa based drug, you might want to try using a small one cup Pyrex measuring cup and get some broth or other liquid down him. Place the lip of the measuring cup in his mouth and pour it slowly and little by little heíll take down little sips. Place towels around him like bib in case of a spill. This is a trick I use on Grandmother when she is not using the straw. Hope you can get the proper meds for him.
Stay strong, there is a fix for this


Last edited by Petra; 01-17-2014 at 19:12.
Petra is offline  
Old 01-17-2014, 23:28   #5
Senior Member
 
Mary,'s Avatar
 
Join Date: Mar 2013
Location: USA
Posts: 6,071

Member Type
Type 2
Diagnosed in 2013

5574 likes received
5676 likes given
Default

I know that more meds is probably something you don't want, but just something to consider -

You mentioned that you give him a tablet to melt in his mouth when he's feeling like this. If that doesn't bother him, ask his doctor for a sample of zofran (it's ridiculously expensive if you're paying out of pocket, but the doc's always carry samples of it.) When I went through cancer treatments, I got horribly nauseous. My oncologist gave me a prescription for 4 mg. zofran pills. It is a tiny pill that you set on your tongue and it dissolves instantly and immediately settles the stomach. The longest delay I've ever had from one to settle my stomach has been all of two minutes. The first twinge of nausea that he feels is when he would put it on his tongue. May be worth checking it out. The doc. may be able to call it right in for you or have you stop and get some samples.

Daytona likes this.
__________________

View Mary0110's full Diabetes Forum profile here.

Last edited by Mary,; 01-17-2014 at 23:30.
Mary, is offline  
Old 01-23-2014, 00:55   #6
Senior Member
 
Join Date: Jul 2013
Location: USA
Posts: 265

Member Type
Type 1
Diagnosed in before 2008

199 likes received
40 likes given
Default

Ronnie was given some fluids in the er and a perscription for zofran. The oncall urologist instructed us to discontinue his sulfa drug, LOSARTIN,and flomax as any of these can cause the extreme dizziness he experienced for a few days. That and relieving his constipation helped him feel better and he was able to keep his other meds down. We are going to try to back down on his seizure meds., with some advice from the Doctor working with his neurologist. The urologist took out his catheter on Monday and he is able to urinate thanks to vaportrode TURP surgery. Maybe things are looking up. Thanks all for the advice.
Belinda

Shanny, Gizmo, Petra and 2 others like this.

Last edited by Ronnie; 01-23-2014 at 00:57.
Ronnie is offline  
Old 01-23-2014, 02:03   #7
Senior Member
 
Freya's Avatar
 
Join Date: Aug 2013
Location: South Coast - Australia
Posts: 1,347

Member Type
Type 2
Diagnosed in 2013

1923 likes received
4923 likes given
Default

Belinda, so glad to hear that things are improving for Ronnie. Many of us here often think of you both and admire the resilience you have.

Freya

Petra likes this.
__________________

View Freyagirl's full Diabetes Forum profile here.
Freya is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
No meds? kineticosocal Diabetes 14 01-11-2014 23:00
No Meds tony0611 Diabetes Forum Lounge 18 02-14-2012 14:12
no meds jameshendrix Diabetes 37 01-17-2012 19:32
New meds Oneman2watch Diabetes Treatment 0 01-03-2012 05:38
meds going up welchbradley Diabetes Treatment 8 11-29-2011 14:23

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 21:04.




Powered by vBulletin®
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.